Higher heartbeat possible after COVID-19 shot

Personal health devices have helped alert adults to atrial fibrillation after Covid-19 vaccines...
Personal health devices have helped alert adults to atrial fibrillation after Covid-19 vaccines or booster shots.(25 News)
Published: Jul. 5, 2022 at 8:56 PM CDT
Email This Link
Share on Pinterest
Share on LinkedIn

PEORIA (25 News Now) -Getting a COVID-19 vaccine or booster shot can lead to an elevated heart rate, or atrial fibrillation.

But a local doctor says he wouldn’t be worried, himself.

While he says we’re not seeing a lot of concern over this here in Central Illinois, national studies of personal health devices - like an Apple Watch - have shown a brief, elevated heart rate in adults after a COVID vaccine and or booster shot.

However, that issue tends to disappear in less than a week. .

An OSF doctor says it may even go unnoticed.

“They can have a little bit of an elevated heart rate above their baseline. It tends to peak around Day 2 and then will resolve by Day 4 to 6. People that receive the Moderna tend to have a little bit more (of it) than the Pfizer vaccine,” said Dr. Brian Curtis, of Clinical Services at OSF Medical Group.

“And, really, (I) wouldn’t really do much about it. And, again, it would not be something that I would be concerned about. And that, I would think that the benefits of the vaccine still far outweigh a slight increase to your basal heart rate.”

Dr. Curtis stressed that the risk of contracting COVID-19 itself is a far more serious threat to your health.

Copyright 2022 WEEK. All rights reserved.